Advertisement

Reactions Weekly

, Volume 1722, Issue 1, pp 65–65 | Cite as

Atovaquone/azithromycin/proguanil

Autoimmune-like hepatitis: case report
Case report
  • 12 Downloads

A 65-year-old woman developed an episode of hepatitis during treatment with azithromycin for acute bronchitis. Additionally, she developed drug induced autoimmune like hepatitis [DIAILH] following treatment with atovaquone/proguanil for malaria prophylaxis [routes and dosages not stated; not all indications stated].

The woman presented with a 10-day history of dark urine, jaundice and fatigue after returning from Tanzania. She had visited Tanzania every year for five years, receiving malaria prophylaxis with atovaquone/proguanil from two days before going to seven days following return. Last year after returning from Tanzania, she developed fatigue and jaundice due to treatment with azithromycin for five days, which she received for acute bronchitis. She presented with fatigue and malaise 21 days following the discontinuation of malaria prophylaxis and 14 days after the discontinuation of azithromycin. At that time, she had increased bilirubin, ALT levels and international normalized...

Reference

  1. Terziroli Beretta-Piccoli B, et al. Atovaquone/proguanil-induced autoimmune-like hepatitis. Hepatology Communications 1: 293-298, No. 4, Jan 2017. Available from: URL: http://doi.org/10.1002/hep4.1039 - SwitzerlandCrossRefPubMedPubMedCentralGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations